# SDR 2008UALA02158

- Difficulty date: April 14, 2008
- Submitted: April 16, 2008
- Operation: Air carrier
- Aircraft: N87UA
- Make and model: Boeing 757222
- Aircraft serial: 26713
- Aircraft time: 49,430 hours, 17,340 cycles
- Engine: Pwa PW2037
- System (JASC): 2697 · Fire Protection System Wiring
- Part: Wire
- Condition: Damaged
- Location: Fire Control
- Stage of operation: NR
- How discovered: 9
- Nature of condition: B, A
- Precautionary procedure: O

## Discrepancy

WHEN CHECKING FIRST OFFICERS WIPER MOTOR FOR OPERATION, FOUND STRONG ELECTRICAL ODOR AND SMOKE COMING FROM BACK OF FIRST OFFICER'S INSTRUMENT PANEL.  EXTINGUISHED FLAMES WITH FIRE EXTINGUISHER BOTTLE.  FOUND SHORTED WIRING IN HARNESS LEADING TO WIPER MOTOR- FOUND FO'S WIRE HARNESS BURNED BEHIND CENTER UPPER DISPLAY PANEL.  REPLACED ALL WIRING IN AFFECTED HARNESS AND REPLACED CB AS WELL.
